Arkansas, 2024Hail and Damaging Winds in Arkansas, May 26, 2024
May 26, 2024 · NWS TSA · 12 events in 2 counties and zones
Severe thunderstorms redeveloped across northeastern Oklahoma during the afternoon of the 26th, ahead of an approaching cold front. These storms moved across northwestern Arkansas during the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms redeveloped across northeastern Oklahoma during the afternoon of the 26th, ahead of an approaching cold front. These storms moved across northwestern Arkansas during the early evening. Strong instability and strong deep layer wind shear promoted the development of supercell thunderstorms, the strongest of which produced large hail up to golf ball size and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 26, 1:13 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, May 26, 1:13 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Sun May 26 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Late afternoon through tonight)
Issued at 210 PM CDT Sun May 26 2024
Weak sfc low currently located over SE KS with trailing cold front
extending into NE OK and retreating convective cold pool boundary
lifting northeastward across far NW AR. Recent satellite imagery
shows deepening Cu field along the cold front along the OK / KS
border and expectation is remains that isolated to scattered
storms will develop along the boundary as it pushes southeastward
into an uncapped and unstable airmass. A more concentrated area of
convection is near and downstream of the aforementioned sfc low
and storms in the region may spread into portions of far NW AR
before spreading more eastward. Meanwhile, isolated storms will
remain possible along the advancing cold front through the early
evening hours before it clears the local forecast area. A few
strong to briefly severe storms will be possible given large
instability and deep shear profiles. Low level shear remains
weak, however strong low level cape / boundary focused vorticity
fields would warrant at least a low tornado potential primarily
with the storms near or ahead of the sfc low.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 210 PM CDT Sun May 26 2024
Sfc high pressure builds into the region on Monday with a welcome
tranquil weather day. Flow aloft transitions more northwesterly
through the Southern Plains by Tuesday favoring multiple
thunderstorm complex to spread southeastward through Thursday. The
initial storms may focus more west of the local region, however
with time storm chances increase primarily late Tuesday night into
Wednesday.
Flow aloft again turns westerly to southwesterly Thursday into
next weekend. Multiple passing wave within this pattern will
support daily thunderstorm chances. A risk of severe weather along
with locally heavy rainfall totals will also develop from late
week into next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Sun May 26 2024
Mainly VFR conditions prevail this afternoon across eastern
Oklahoma and western Arkansas with some MVFR ceilings across
northeast Oklahoma. The trend of mostly VFR conditions will prevail
through the valid period. Isolated thunderstorms have the potential
impact the NW AR sites late this afternoon and early evening. Have
added at short-term VCTS to handle this possibility.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 88 62 84 / 0 0 0 20
FSM 66 90 64 86 / 20 0 0 10
MLC 64 91 64 82 / 10 0 10 30
BVO 58 87 59 82 / 0 0 0 10
FYV 61 85 60 83 / 20 0 0 10
BYV 61 84 60 84 / 20 0 0 10
MKO 63 87 62 83 / 10 0 0 20
MIO 59 84 60 81 / 10 0 0 10
F10 62 87 62 83 / 10 0 10 20
HHW 65 90 65 83 / 10 0 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...10
Hazardous weather outlook, May 26, 11:46 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1246 PM CDT Sun May 26 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1246 PM CDT Sun May 26 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Northwest Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Western Arkansas and portions of eastern Oklahoma.
ONSET...Late afternoon.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A cold front will move through the region this afternoon/evening, with a
few isolated thunderstorms possible, mainly across far northeast
Oklahoma and northwest Arkansas. Any storm that forms will have
the chance to be severe, with large hail the primary threat. However,
a limited tornado threat does exist across western Arkansas. Storms
should push east of the area with the cold front by mid evening.
Gusty southwesterly winds will also kick up during the day today
ahead of the boundary before lessening some and shifting
northwesterly following the frontal passage.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Nightly thunderstorm chances will return by mid week as northwest
flow aloft sets up and chances increase for storm complexes
moving into the region overnight. Some severe potential will
likely exist on those nights, along with the threat for heavy
rainfall and isolated flooding.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 26, 1:54 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
254 PM CDT Sun May 26 2024
OKZ056-057-262030-
Craig OK-Nowata OK-
254 PM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIG AND CENTRAL
NOWATA COUNTIES THROUGH 330 PM CDT...
At 254 PM CDT, Doppler radar indicated a strong thunderstorm near
Lenapah, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Delaware... Lenapah...
Hollow... Centralia...
Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 9571 3689 9570 3693 9518 3666 9519
TIME...MOT...LOC 1954Z 272DEG 30KT 3682 9562
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, May 26, 2:27 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
327 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Hail 6 E Delaware 36.78N 95.53W
05/26/2024 M2.00 Inch Nowata OK Public
Report via social media.
&&
RJSSpecial weather statement, May 26, 2:45 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 PM CDT Sun May 26 2024
OKZ057-058-063-262130-
Craig OK-Delaware OK-Ottawa OK-
345 PM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE AND SOUTHERN OTTAWA COUNTIES THROUGH 430 PM CDT...
At 344 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Bluejacket, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Vinita... Grove...
Fairland... Afton...
Bernice... Bluejacket...
Honey Creek State Park... Bernice State Park...
Cleora... Dodge...
Cayuga... Pyramid Corners...
This includes Interstate 44 between mile markers 284 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3665 9527 3683 9522 3676 9462 3651 9463
TIME...MOT...LOC 2044Z 282DEG 36KT 3672 9509
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, May 26, 3:12 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
412 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 3 ESE Afton 36.67N 94.91W
05/26/2024 E1.25 Inch Delaware OK Emergency Mngr
&&Local storm report, May 26, 3:32 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
432 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Hail 4 NNW Grove 36.65N 94.80W
05/26/2024 M1.75 Inch Delaware OK Public
time estimated by radar; report in the
Copeland area relayed by media.
&&
MDLThunderstorm Wind, Benton
- When
- May 26, 3:37 PM CST
- Where
- Benton County, 3.04 mi NW of Beaty
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.480, -94.560
Strong thunderstorm wind uprooted trees, and snapped large tree limbs.
Hail, Benton
- When
- May 26, 3:58 PM CST
- Where
- Benton County, 5.14 mi NNW of Bella Vista
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.498, -94.268
Hail, Benton
- When
- May 26, 4:03 PM CST
- Where
- Benton County, 3 mi NE of Bella Vista
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.461, -94.192
Thunderstorm Wind, Benton
- When
- May 26, 4:04 PM CST
- Where
- Benton County, 3 mi W of Pea Ridge
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -94.174
Strong thunderstorm wind snapped large tree limbs.
Hail, Benton
- When
- May 26, 4:07 PM CST
- Where
- Benton County, 2 mi W of Pea Ridge
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.450, -94.156
Hail, Carroll
- When
- May 26, 4:32 PM CST
- Where
- Carroll County, 4 mi S of Busch
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.412, -93.820
Hail, Carroll
- When
- May 26, 4:36 PM CST
- Where
- Carroll County, 1 mi S of Beaver
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.456, -93.770
Hail, Carroll
- When
- May 26, 4:38 PM CST
- Where
- Carroll County, Eureka Spgs
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.400, -93.730
Hail, Carroll
- When
- May 26, 4:46 PM CST
- Where
- Carroll County, 2.27 mi SSE of Elk Ranch
- Measured
- 1.5 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.399, -93.666
Ping pong ball size hail damaged homes and vehicles.
Hail, Carroll
- When
- May 26, 4:48 PM CST
- Where
- Carroll County, 1 mi W of Grandview
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.430, -93.638
Hail, Carroll
- When
- May 26, 4:55 PM CST
- Where
- Carroll County, 1 mi E of Berryville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.370, -93.552
Hail, Carroll
- When
- May 26, 5:12 PM CST
- Where
- Carroll County, 2.07 mi N of Denver
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 36.430, -93.300
Golf ball size hail damaged homes and vehicles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, May 26, 20245 deaths · 18 injured · EF3 · 28 events
- Tornadoes and Flash Flooding in Kentucky, May 26 to 27, 20242 deaths · 22 injured · $5.2 million · EF3 · 63 events
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20242 deaths · $3.6 million · EF3 · 43 events
- Tornadoes and Hail in Arkansas, May 26, 20241 death · 2 injured · $110 million · EF3 · 30 events
- Tornadoes and Flash Flooding in Missouri, May 26, 20245 injured · $15 million · EF3 · 69 events
- Tornadoes and Damaging Winds in Kentucky, May 26 to 27, 20242 deaths · EF1 · 88 events
- Tornadoes and Flash Flood in Illinois, May 26, 20241 injured · $1.1 million · EF3 · 26 events
- Flooding in Arkansas, May 26, 20242 deaths · 2 events
- Tornado and Damaging Winds in Virginia, May 26, 20241 death · 5 injured · $414,000 · EF0 · 22 events
- Tornadoes and Hail in Illinois, May 26, 2024$10 million · EF2 · 18 events
- Tornado and Damaging Winds in Kentucky, May 26 to 27, 20241 injured · $1.6 million · EF1 · 116 events
- Tornadoes and Hail in Arkansas, May 26, 2024$1.2 million · EF2 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1183430, 1183433, 1183441, 1183436, 1184236, 1184239, 1183445, 1183446, 1183447, 1183448, 1183449, 1183452.